MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE C CS 132 NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE C CS 132 NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6058-0637D
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned.
 
Event or Problem Description
The following occurred during a primary left hemi hip procedure: surgeon trialed for an accolade c stem and unipolar sleeve and head.After trialing, the surgeon cemented in the real stem (competitor cement).When impacting the new sleeve and head, it would not lock to the stem (surgeon attempted 6 times).Surgeon then used the previously used trials, which would not lock.A second sleeve and head were used and would not lock after 3 attempts.Finally, the surgeon felt he had the sleeve and head 'wedged onto' the stem.Anesthesiologist indicated that it was time to turn the patient over and the patient coded (it was noted that due to the patient's age and health issues, it was difficult to get her cleared for surgery in the first place).Patient was closed with the final implants in situ.The rep last saw the patient alive and has not been notified of death.Overall surgical delay was 3 minutes.

Brand Name
ACCOLADE C CS 132 NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17608678
Report Number0002249697-2023-00921
Device Sequence Number7570791
Product Code LPH
UDI-Device Identifier07613327020762
UDI-Public07613327020762
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6058-0637D
Device Lot NumberW98L5E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale